MAUDE Adverse Event Report: TELEFLEX MEDICAL SHERIDAN ET TUBE,CF,7.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL SHERIDAN ET TUBE,CF,7.5; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number V5-10115
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use on a patient, "(4) 7.5 ett's were used and the balloons deflated.Provider after four attempts then used a size 8.0 ett with success.The customer claims that they tested the balloon prior to inflation (by inflating it to see that it would hold air." per the customer, it is unknown if there was any patient harm, desaturation, or injury.The current patient status is unknown.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that during use on a patient, "(4) 7.5 ett's were used and the balloons deflated.Provider after four attempts then used a size 8.0 ett with success.The customer claims that they tested the balloon prior to inflation (by inflating it to see that it would hold air." per the customer, it is unknown if there was any patient harm, desaturation, or injury.The current patient status is unknown.Associated mdrs #3003898360-2023-01407, 3003898360-2023-01408, 3003898360-2023-01409.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit v5-10115 et tube,cf,7.5 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appeared typical.No defects or anomalies were observed.Functional inspection was performed on the returned device to test for proper inflation/deflation.A lab inventory syringe was filled with air and attached to the pilot balloon.Upon injection of air, the balloon cuff was unable to stay inflated.The et tube was submerged under water to test for leaks.Upon injection of air, the et tube leaked from a hole in the balloon cuff.Upon closer examination, there was a line of small holes in the balloon cuff.It appeared that the cuff was scraped by something sharp, possibly the patient's tooth.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states, "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation." the reported complaint was confirmed based upon the sample received.The returned sample was found to have a line of small holes in the balloon cuff which prevented it from being able to stay inflated.It appeared that the cuff was scraped by something sharp, possibly the patient's tooth.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).In section d provided the full udi # **udi related data quality updates only**.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
SHERIDAN ET TUBE,CF,7.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17863238
Report Number3003898360-2023-01393
Device Sequence Number17624726
Product Code BTR
UDI-Device Identifier04026704588756
UDI-Public(01)04026704588756(11)230623(17)280621(10)73F2300750(21)
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV5-10115
Device Lot Number73F2300750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer10/31/2023
Not provided
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date11/03/2023
07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown